Alert archive / South Carolina / Frost Advisories in 2019
Frost Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Mar 27, 2019, 8:14 AM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Mar 28, 2019, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2019, 8:14 AM EDT (12:14 UTC)
- In effect from
- Mar 28, 2019, 5:00 AM EDT
- Expired
- Mar 28, 2019, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2699 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409 WWUS72 KCAE 271214 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 814 AM EDT Wed Mar 27 2019 ...Frost Advisory... .Canadian high pressure ridging into the forecast area will bring cold conditions tonight. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 281300- /O.NEW.KCAE.FR.Y.0002.190328T0900Z-190328T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 814 AM EDT Wed Mar 27 2019 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... The National Weather Service in Columbia has issued a Frost Advisory, which is in effect from 5 AM to 9 AM EDT Thursday. * TEMPERATURES...Most locations in central South Carolina and the Central Savannah River Area of Georgia will have lows in the middle 30s tonight. Some of the normally colder locations will have lows near 30. There will be areas of frost. * TIMING...Late tonight and early Thursday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. You may want to take precautions to protect sensitive plants. && $$
3 follow-up statements
820 WWUS72 KCAE 272341 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 741 PM EDT Wed Mar 27 2019 ...Frost Advisory... .Canadian high pressure ridging into the forecast area will bring cold conditions tonight. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 281300- /O.CON.KCAE.FR.Y.0002.190328T0900Z-190328T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 741 PM EDT Wed Mar 27 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...Most locations in central South Carolina and the Central Savannah River Area of Georgia will have lows in the middle 30s tonight. Some of the normally isolated colder locations will have lows near 30. There will be areas of frost. * TIMING...Late tonight and early Thursday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. You may want to take precautions to protect sensitive plants. && $$
259 WWUS72 KCAE 280705 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 305 AM EDT Thu Mar 28 2019 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 281300- /O.CON.KCAE.FR.Y.0002.190328T0900Z-190328T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 305 AM EDT Thu Mar 28 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...Most locations in central South Carolina and the Central Savannah River Area of Georgia will have lows in the middle 30s tonight. Some of the normally isolated colder locations will have lows near 30. There will be areas of frost. * TIMING...Early this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. You may want to take precautions to protect sensitive plants. && $$ awp
006 WWUS72 KCAE 281252 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC Issued by National Weather Service Charleston SC 852 AM EDT Thu Mar 28 2019 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 281400- /O.EXP.KCAE.FR.Y.0002.000000T0000Z-190328T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 852 AM EDT Thu Mar 28 2019 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... The frost advisory will expire at 9 AM EDT this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Mar 27, 6:48 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 27, 6:48 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Columbia SC 648 AM EDT Wed Mar 27 2019 .SYNOPSIS... A dry pressure ridge will extend through the forecast area through Friday. Moisture will begin returning to the region Saturday ahead of an approaching cold front. The front will move into the area Sunday. A warming trend is expected through the rest of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Upper level trough off the coast of Georgia and Florida with flat upper ridge building over the Carolinas. Surface ridge extending from the Mid Atlantic and northeast across the area. Air mass remains dry. A few clouds to the southeast associated with upper trough otherwise mainly sunny skies. Moderately tight pressure gradient across the east Midlands today along with weak cold advection. Northeast winds 10 to 15 mph with gusts to around 20 mph this afternoon. With cold advection expect temperatures to be a degree or two cooler than yesterday with full insolation. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... Pressure ridge axis across the Piedmont and north Midlands tonight. Relatively strong radiational cooling possible although there may be some mixing in the boundary layer. Temperatures across the north Midlands may approach freezing. Will mention patchy frost most areas except southeast Midlands where mixing may be stronger. The airmass should recover Thursday and by Friday temperatures should rise into 70s as ridge shifts off the coast and weak warm advection develops. Air mass remains dry with precipitable water below 0.75 inches. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Moisture will deepen into Saturday with southwesterly flow developing across the forecast area. As the previous shifts noted, the GFS remains quicker than ECMWF moving cold front through the area Sunday. Little change made from previous forecast pops/scattered showers and isolated thunderstorms. Both models have the front east of the area by 12Z Monday. The GFS shows much deeper moisture in the area on Monday than the ECMWF associated with low pressure developing along the Florida Peninsula or gulf coast and tracking northward along the Southeast CONUS. Given uncertainty and timing issues, chance/slight chance pops seem reasonable for Monday and Tuesday. Expect a warming trend Friday into Saturday. Temperatures Sunday will be dependent on timing of the front, but should be near/above climatology. Behind the front, temperatures will be cooler early next week. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... High confidence in VFR conditions through the TAF period. Dominant high pressure and dry air will control the region through the period with winds continuing to be the main concern. Surface winds have subsided to around 5 knots this morning however winds on the CAE VAD wind profile continue showing winds at 2 kft around 30 knots so have continued wind shear through 14z when mixing will eliminate the wind shear. Wind will be strong and gusty through the day then subside this evening then become light and variable by 28/05z. Patchy fog will be possible tonight mainly at AGS. EXTENDED AVIATION OUTLOOK...Restrictions possible Sunday as a cold front along with showers and thunderstorms crosses the region. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Mar 27, 3:21 AM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 321 AM EDT Wed Mar 27 2019 GAZ040-063>065-077-SCZ018-020-025>028-030-031-035>038-041-280730- Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry- Edgefield-Saluda-Lexington-Richland-Aiken-Sumter-Barnwell-Orangeburg- Calhoun-Clarendon-Bamberg- 321 AM EDT Wed Mar 27 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Patchy frost possible around daybreak Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ015-016-021-022-029-280730- Lancaster-Chesterfield-Fairfield-Kershaw-Lee- 321 AM EDT Wed Mar 27 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Temperatures may reach or fall slightly below freezing early Thursday morning. Patchy frost possible around daybreak Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in South Carolina, 2019Frost Advisories in Georgia, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.